Alert archive / California / Wind Advisories in 2010

Wind Advisory 8, NWS San Diego, CA

March 8, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 8, 2010, 1:19 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 8, 2010, 9:00 PM PST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 1:19 PM PST (21:19 UTC)
In effect from
Mar 8, 2010, 9:00 PM PST
Expired
Mar 10, 2010, 7:32 PM PST
In force
47 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS76 KSGX 082119
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
119 PM PST MON MAR 8 2010

...WIND ADVISORY FOR MOUNTAINS AND DESERTS TONIGHT THROUGH TUESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN CALIFORNIA TONIGHT
AND PRODUCE STRONG WINDS IN THE MOUNTAINS AND DESERTS. THE WINDS
WILL DECREASE TUESDAY EVENING.

CAZ055-056-058-060>062-090515-
/O.NEW.KSGX.WI.Y.0008.100309T0500Z-100310T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
119 PM PST MON MAR 8 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST
TUESDAY. 

* TIMING: THE STRONGEST WINDS WILL OCCUR TONIGHT THROUGH TUESDAY 
  AFTERNOON.

* WINDS: WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY: REDUCED TO 3 MILES IN THE DESERT IN BLOWING DUST.

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS IN
  THE MOUNTAINS AND DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
8 follow-up statements
420 
WWUS76 KSGX 090456
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
856 PM PST MON MAR 8 2010

...WIND ADVISORY FOR MOUNTAINS AND DESERTS TONIGHT THROUGH
TUESDAY...

.A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN CALIFORNIA TONIGHT
AND PRODUCE STRONG WINDS IN THE MOUNTAINS AND DESERTS. THE WINDS
WILL DECREASE TUESDAY EVENING.

CAZ055-056-058-060>062-091300-
/O.CON.KSGX.WI.Y.0008.100309T0500Z-100310T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
856 PM PST MON MAR 8 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST TUESDAY. 

* TIMING: THE STRONGEST WINDS WILL OCCUR TONIGHT THROUGH TUESDAY AFTERNOON.

* WINDS: WEST TO NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* VISIBILITY: REDUCED TO 3 MILES IN THE DESERT IN BLOWING DUST.

* IMPACTS: GUSTY WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS IN THE
  MOUNTAINS AND DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PG
511 
WWUS76 KSGX 091013
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
213 AM PST TUE MAR 9 2010

...STRONG GUSTY ONSHORE WINDS TODAY AND WEDNESDAY...

.A COLD LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD INTO ARIZONA
TODAY. THIS WILL BRING STRONG GUSTY ONSHORE WINDS TODAY. A SECOND
TROUGH OF LOW PRESSURE FROM THE NORTHWEST WILL BRING ANOTHER ROUND
OF STRONG ONSHORE WINDS FOR LATE TONIGHT AND WEDNESDAY.

CAZ042-043-050-091800-
/O.EXB.KSGX.WI.Y.0008.100309T1800Z-100310T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
213 AM PST TUE MAR 9 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS EVENING. 

* TIMING: LOCAL WINDS NEAR THE COAST EARLY THIS MORNING. STRONGEST
  AND MOST WIDESPREAD WINDS FROM MID MORNING THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
  TO 35 MPH. LOCAL GUSTS TO 40 MPH IN THE AFTERNOON.

* OUTLOOK: AREAS OF WEST TO NORTHWEST WINDS WEDNESDAY WITH LOCAL
  GUSTS TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS 
AND DOWNED POWER LINES.

&&

$$

CAZ055-056-058-060>062-091800-
/O.EXT.KSGX.WI.Y.0008.000000T0000Z-100310T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
213 AM PST TUE MAR 9 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: LOCAL STRONG WINDS EARLY THIS MORNING. STRONGEST AND
  MOST WIDESPREAD WINDS FROM MID MORNING THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. STRONGEST WINDS WILL BE NEAR THE RIDGETOPS AND ALONG
  AND NEAR DESERT SLOPES OF THE MOUNTAINS. 

* VISIBILITY: AREAS OF VISIBILITY OF 3 MILES OR LESS IN BLOWING
  DUST AND BLOWING SAND IN THE DESERTS.

* OUTLOOK: AREAS OF WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH
  LATE TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
847 
WWUS76 KSGX 091730
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST TUE MAR 9 2010

...STRONG GUSTY ONSHORE WINDS TODAY...

.A COLD LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST INTO ARIZONA TODAY.
THIS WILL BRING STRONG GUSTY ONSHORE WINDS TODAY. 

CAZ055-056-058-060>062-100200-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-100310T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
930 AM PST TUE MAR 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: STRONGEST AND MOST WIDESPREAD WINDS FROM LATE THIS
  MORNING THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. ISOLATED STRONGER WINDS NEAR THE RIDGE TOPS AND ALONG
  AND NEAR DESERT SLOPES OF THE MOUNTAINS. 

* VISIBILITY: AREAS OF VISIBILITY OF 3 MILES OR LESS IN BLOWING  
  DUST AND BLOWING SAND IN THE DESERTS.

* OUTLOOK: AREAS OF WEST TO NORTHWEST WINDS WITH GUSTS TO 45 MPH LATE
  TONIGHT THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

CAZ042-043-050-100200-
/O.CON.KSGX.WI.Y.0008.100309T1800Z-100310T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
930 AM PST TUE MAR 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: STRONGEST AND MOST WIDESPREAD WINDS FROM LATE THIS MORNING
  THROUGH THIS AFTERNOON.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
  TO 35 MPH. LOCAL GUSTS TO 40 MPH IN THE AFTERNOON.

* OUTLOOK: AREAS OF WEST TO NORTHWEST WINDS WEDNESDAY WITH LOCAL
  GUSTS TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

ATKIN
102 
WWUS76 KSGX 092106
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
106 PM PST TUE MAR 9 2010

...STRONG GUSTY ONSHORE WINDS THROUGH WEDNESDAY...

.A COLD LOW PRESSURE SYSTEM WILL TO MOVE SOUTHEAST INTO ARIZONA
TODAY. THIS WILL CONTINUE STRONG GUSTY ONSHORE WINDS THIS
AFTERNOON. ANOTHER UPPER LOW WILL MOVE PAST TO THE NORTH
WEDNESDAY BRINGING MORE STRONG GUSTY ONSHORE WINDS.

CAZ055-056-058-060>062-100200-
/O.EXT.KSGX.WI.Y.0008.000000T0000Z-100311T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
106 PM PST TUE MAR 9 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST WEDNESDAY. 

* TIMING: STRONGEST AND MOST WIDESPREAD WINDS THIS AFTERNOON AND
  AGAIN WEDNESDAY AFTERNOON AND EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. ISOLATED STRONGER WINDS NEAR THE RIDGE TOPS AND ALONG
  AND NEAR DESERT SLOPES OF THE MOUNTAINS. THE WINDS WILL DECREASE
  TONIGHT AND THEN INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING.

* VISIBILITY: AREAS OF VISIBILITY OF 3 MILES OR LESS IN BLOWING
  DUST AND BLOWING SAND IN THE DESERTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

CAZ042-043-050-100200-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-100310T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
106 PM PST TUE MAR 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* TIMING: STRONGEST AND MOST WIDESPREAD WINDS THIS AFTERNOON.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
  TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

ATKIN
867 
WWUS76 KSGX 100205
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 PM PST TUE MAR 9 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY...

.WINDS IN THE MOUNTAINS AND DESERTS WILL DROP OFF SLIGHTLY
TONIGHT. ANOTHER UPPER LOW PACKING STRONG WINDS WILL MOVE OVER
SOUTHEAST CALIFORNIA WEDNESDAY BRINGING MORE STRONG NORTHWEST
WINDS WEDNESDAY AFTERNOON AND EVENING.

CAZ042-043-050-100315-
/O.EXP.KSGX.WI.Y.0008.000000T0000Z-100310T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN DIEGO COUNTY VALLEYS-
605 PM PST TUE MAR 9 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

CAZ055-056-058-060>062-101400-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-100311T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
605 PM PST TUE MAR 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. 

* TIMING: STRONGEST AND MOST WIDESPREAD WINDS WEDNESDAY AFTERNOON
  AND EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. THE WINDS WILL DECREASE TONIGHT AND THEN INCREASE
  AGAIN WEDNESDAY AFTERNOON AND EVENING.

* VISIBILITY: AREAS OF VISIBILITY OF 3 MILES OR LESS IN BLOWING
  DUST AND BLOWING SAND IN THE DESERTS WEDNESDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$
677 
WWUS76 KSGX 101036
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
236 AM PST WED MAR 10 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH
EARLY EVENING...

.A TROUGH OF LOW PRESSURE MOVING QUICKLY SOUTHEASTWARD THROUGH THE
GREAT BASIN WILL BRING ANOTHER ROUND OF STRONG GUSTY WINDS TO THE
MOUNTAINS AND DESERTS THROUGH EARLY EVENING.

CAZ055-056-058-060>062-101800-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-100311T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
236 AM PST WED MAR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: STRONGEST AND MOST WIDESPREAD WINDS LATE MORNING THROUGH
  THIS AFTERNOON.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS
  TO 35 MPH...INCREASING TO 20 TO 30 MPH WITH GUSTS TO 50 MPH LATE
  THIS MORNING THROUGH THIS AFTERNOON. WINDS WILL BE STRONGEST
  NEAR RIDGE TOPS AND ALONG AND NEAR DESERT SLOPES OF THE
  MOUNTAINS. 

* VISIBILITY: AREAS OF VISIBILITY OF 3 MILES OR LESS IN BLOWING
  DUST AND BLOWING SAND IN THE DESERTS THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
830 
WWUS76 KSGX 101750
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PST WED MAR 10 2010

...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH THIS 
EVENING...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE THROUGH LATE THIS
AFTERNOON. THE COMBINATION OF STRONG WINDS ALOFT AND ONSHORE FLOW
WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS
THROUGH THIS EVENING. 

CAZ055-056-058-060>062-110600-
/O.CON.KSGX.WI.Y.0008.000000T0000Z-100311T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
950 AM PST WED MAR 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: THE STRONGEST AND MOST WIDESPREAD WINDS WILL BE LATE
  THIS AFTERNOON AND EARLY EVENING.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. ISOLATED STRONGER GUSTS NEAR MOUNTAIN RIDGE TOPS AND
  ALONG AND NEAR DESERT SLOPES OF THE MOUNTAINS.

* VISIBILITY: AREAS OF VISIBILITY 3 MILES OR LESS IN BLOWING DUST
  AND BLOWING SAND IN THE DESERTS THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS
AND DOWNED POWER LINES.

&&

$$

ATKIN
565 
WWUS76 KSGX 110332
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
732 PM PST WED MAR 10 2010

...WIND ADVISORIES FOR THE MOUNTAINS AND DESERTS CANCELLED...

CAZ055-056-058-060>062-110445-
/O.CAN.KSGX.WI.Y.0008.000000T0000Z-100311T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
732 PM PST WED MAR 10 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. 

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:00 AM PST, 4 hours 19 minutes earlier.

Area forecast discussion, Mar 8, 9:00 AM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PST MON MAR 8 2010

.SYNOPSIS...
PARTLY TO MOSTLY CLOUDY SKIES WILL HANG AROUND TODAY BETWEEN WEATHER
SYSTEMS. TONIGHT THE NEXT LOW PRESSURE SYSTEM WILL ARRIVE AND
PRODUCE LIGHT SHOWERS TONIGHT THROUGH EARLY TUESDAY. STRONG GUSTY
WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS AND CONTINUE THROUGH
TUESDAY EVENING WITH BREEZY CONDITIONS THROUGH WEDNESDAY. HIGH
PRESSURE WILL DEVELOP THURSDAY AND START THE WARMING TREND THROUGH
FRIDAY. LOWER PRESSURE SATURDAY WILL BRING COOLER WEATHER BEFORE
HIGH PRESSURE RETURNS SUNDAY TO START ANOTHER WARMING TREND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PLENTY OF SLOPPY LOW LEVEL MOISTURE REMAINS AFTER THE DEPARTURE OF
THE WEEKEND STORM AND IT WAS ENOUGH FOR LINGERING SHOWERS THIS
MORNING...AND EVEN SOME RARE FOG IN THE DESERT. PARTLY CLOUDY WILL
BE THE BEST WE CAN DO TODAY IN THE COASTAL BASIN AS WE LOOK UPSTREAM
AT THE NEXT LOW PRESSURE SYSTEM HEADING INTO SOUTHERN CALIFORNIA
THIS EVENING. THIS WILL ENHANCE THE RESIDUAL MOISTURE AT LOWER
LEVELS ENOUGH TO PRODUCE SOME LIGHT SHOWERS. BUT THE ATMOSPHERE
ALOFT ACTUALLY DRIES OUT SHARPLY OVERNIGHT SO THE EMPHASIS WILL BE
ON THE LIGHT AND SCATTERED NATURE OF THE SHOWERS. THE BIGGER STORY
WILL BE THE WINDS TONIGHT AND TUESDAY MAINLY IN THE MOUNTAINS...THE
DESERTS AND THE COASTAL WATERS...EVEN AT THE COAST IT WILL GET QUITE
BREEZY. THE NEXT SHORTWAVE ON WEDNESDAY TAKES A MORE INSIDE TRACK
THROUGH THE GREAT BASIN INTO ARIZONA. THIS ONE LOOKS DRY FOR
SOUTHERN CALIFORNIA...BUT IT WILL KEEP SOME DECENT WINDS
GOING...ALTHOUGH WEAKER THAN THOSE ON TUESDAY. FINALLY A RIDGE OF
HIGH PRESSURE AMPLIFIES OVER THE WEST ON THURSDAY AND CONTINUES
FRIDAY. SOME OFFSHORE FLOW COMES WITH IT. THE WARMING AND DRYING
TREND WILL BECOME VERY NOTICEABLE THOSE DAYS WITH TEMPERATURES
RISING INTO THE 70S. A TROUGH OF LOW PRESSURE MOVES INTO THE WEST
COAST FRIDAY NIGHT AND INTO THE WEST ON SATURDAY. ANY PRECIPITATION
STAYS NORTH OF US...BUT THE ONSHORE FLOW AND COOLER AIR MASS WILL
BRING A COOLER SATURDAY. ON SUNDAY THE RIDGE REBUILDS EVEN MORE
ROBUSTLY THAN BEFORE INDICATING EVEN WARMER WEATHER NEXT WEEK.

&&

.AVIATION...
081500Z...DEEP LOW LEVEL MOISTURE TO 6000 FEET REMAINS OVER THE AREA
THIS MORNING AND WILL CONTINUE THROUGH TUESDAY. BROKEN TO OVERCAST
LAYERS OF STRATOCU WITH BASES BETWEEN 2000 AND 5000 FEET MSL WILL
REMAIN OVER THE AREA THROUGH TUESDAY. THE LAYERS WILL BECOME
SCATTERED TO BROKEN THIS AFTERNOON THEN BACK TO BROKEN TO OVERCAST
TONIGHT INTO TUESDAY MORNING BEFORE SCATTERING OUT TUESDAY
AFTERNOON. MOUNTAINS WILL REMAIN MOSTLY OBSCURED IN CLOUDS.

PATCHY DENSE FOG NEAR KPSP THIS MORNING SHOULD DISSIPATE BY 17Z.

GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS
TONIGHT AND TUESDAY MORNING WITH MOUNTAIN WAVE/ROTOR ACTIVITY
POSSIBLE OVER THE EASTERN DESERT NEAR KPSP/KTRM AND L08.  HORTON

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL PROBABLY BE NEEDED TONIGHT/TUESDAY DUE
TO SUSTAINED WINDS TO 25 KT AND GUSTS TO 30 KT. A SWELL FROM ABOUT
290 DEGREES WILL BRING SWELL OF 7-9 FEET IN THE OUTER WATERS THIS
EVENING. GUSTY WEST WINDS AND STEEP WAVES WILL CONTINUE THROUGH
WEDNESDAY NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MM
AVIATION/MARINE...HORTON
Hazardous weather outlook, Mar 7, 5:39 PM PST, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
539 PM PST SUN MAR 7 2010

CAZ042-043-048-050-055>058-060>062-090145-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
539 PM PST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS AND POSSIBLE THUNDERSTORMS...DECREASING
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS POSSIBLE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

PG

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:39 AM PSTSmall Craft Advisory for WindsSGX60 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.